T Nation

Fat Loss Supplement Abuse?


#1

Looking back over the past 9 months, I'd have to say that I've been abusing fat-loss supps. I've rarely cycled off and when I do, it's for short periods of time. Dymetadrine Xtreme, Ergolean, and HOT-ROX are my favorites. And of course, some extra caffeine... Question is, what are the worst side effects that one could experience? I'm curious about the theoretical as well as the "yeah, i've actually seen..." Anything from you could die of a heart attack to hair loss......

Thanks fellas.


#2

titojones,

Well, if taking enough caffeine in combination with various fat loss supplements, one could potentially experience acute side effects such as increased heart rate, blood pressure, nausea, vomiting, anxiety, tremor, arrhythmias, palpitations, flushing, GI disturbances, etc., and yes, one could even die. Although, to be honest, the likelihood of dying, except for perhaps extreme overdoses, is unlikely.

What type of side effects really depends upon the compounds in the product you're talking about.

While I can't speak for others, with HOT-ROX, while there aren't any known long term side effects, I think it's always a good idea to take breaks from any supplement, including HOT-ROX. For one, it would be ridiculous to assume that we know everything there is to know about human physiology at this date and time, and that 5 or 10 or 20 years of nonstop use won't have adverse effects. Secondly, any supplement should have designated times for use, otherwise, as you've probably seen, they become a crutch.

So, while HOT-ROX can be used for prolonged periods of time, it's important that it not be used every single day of the year, year after year.

Ideally you would be able to use fat loss supplements for short periods of time during the year (25% or less) when you really need to reduce fat mass. For the time being, however, I'd recommend at least trying not to use them for more than 75% or the year.

Hope this helps.


#3

TitoJones,

dito on what Cy said....plus, since the fatloss supps generally stop working as well after a while, you're just wasting your money.

seriously though, take a break....i'm dealing with serious withdrawls from caffiene/ephedrine, and it ain't fun. you're tired all the time, and working out without stimulants is weird...

of course, when i got my last physical i just popped 300 mg of caffiene and had a dip in , and my heart rate was at 45, so take that for what it's worth....